# SDR CA020219001

- Difficulty date: December 13, 2001
- Submitted: March 4, 2002
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540*
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW19340
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) IN THE PROCESS OF PREFORMING A CYLINDER CHANGE, THE MECHANIC WAS UNABLE TO GET THE REQ'D VALVE CLEARANCE WITH THE APPLICABLE PUSHROD LENGHTS. UPON REMOVAL OF THE CYLINDER AND FURTHER INVESTIGATION, IT WAS DETERMINED THAT THE CAM LOBE WAS TOO WORN TO ALLOW THE LONGEST AVAILIABLE PUSHROD TO BRING THE VALVE CLEARANCE INTO LIMITS. THE ENGINE WAS SUBSEQUENTLY REMOVED FROM THE AIRCRAFT AND SENT TO A SERCICE FACILITY FOR REPAIR.
